Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 131, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 5, 2019, 4:11 PM CDT for 4 counties in Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2019, 4:11 PM CDT (21:11 UTC)
- Expired
- Jun 5, 2019, 5:00 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 167 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 4:20 PM CDT | TSTM WND GST 44 | 1 Ene Novelty, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:21 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342
WUUS53 KLSX 052111
SVRLSX
MOC103-111-127-205-052200-
/O.NEW.KLSX.SV.W.0131.190605T2111Z-190605T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
411 PM CDT Wed Jun 5 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southern Knox County in northeastern Missouri...
Marion County in northeastern Missouri...
Northern Shelby County in northeastern Missouri...
Lewis County in northeastern Missouri...
* Until 500 PM CDT.
* At 411 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Brashear to near Steffenville
to near Palmyra, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hannibal, Palmyra, Canton, La Grange, La Belle, Lewistown, Ewing,
Plevna, Steffenville, Maywood, Emden, Philadelphia, Taylor,
Hurdland, Novelty, Bethel, Monticello, Newark and Leonard.
This also includes Wakonda State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in St Louis.
&&
LAT...LON 4012 9199 4014 9151 4003 9150 3992 9142
3988 9145 3986 9144 3979 9136 3972 9136
3972 9148 3986 9229 3995 9229 3996 9234
4017 9235
TIME...MOT...LOC 2111Z 312DEG 22KT 4006 9227 4000 9191 3987 9157
HAIL...1.00IN
WIND...60MPH
$$
Gosselin3 follow-up statements
601
WWUS53 KLSX 052127
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
427 PM CDT Wed Jun 5 2019
MOC103-111-127-205-052200-
/O.CON.KLSX.SV.W.0131.000000T0000Z-190605T2200Z/
Knox MO-Marion MO-Shelby MO-Lewis MO-
427 PM CDT Wed Jun 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN KNOX...MARION...NORTHERN SHELBY AND SOUTHERN LEWIS
COUNTIES...
At 427 PM CDT, severe thunderstorms were located along a line
extending from near Plevna to near Steffenville to near Palmyra,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hannibal, Palmyra, Canton, La Grange, La Belle, Lewistown, Ewing,
Plevna, Steffenville, Maywood, Emden, Philadelphia, Taylor, Novelty,
Bethel, Monticello, Newark and Leonard.
This also includes Wakonda State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 4011 9205 4014 9151 4003 9150 3992 9142
3988 9145 3986 9144 3979 9136 3972 9136
3972 9148 3986 9229 3995 9229 3996 9234
4011 9234
TIME...MOT...LOC 2127Z 312DEG 22KT 4000 9219 3994 9183 3981 9149
HAIL...1.00IN
WIND...60MPH
$$
Gosselin009
WWUS53 KLSX 052148
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
448 PM CDT Wed Jun 5 2019
MOC103-052158-
/O.CAN.KLSX.SV.W.0131.000000T0000Z-190605T2200Z/
Knox MO-
448 PM CDT Wed Jun 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KNOX COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 4014 9151 4003 9150 3992 9142 3988 9145
3986 9144 3979 9136 3972 9136 3972 9148
3986 9229 3995 9229 3995 9195 4005 9195
4012 9183
TIME...MOT...LOC 2148Z 270DEG 22KT 3992 9207 3986 9171 3973 9138
$$
MOC111-127-205-052200-
/O.CON.KLSX.SV.W.0131.000000T0000Z-190605T2200Z/
Marion MO-Shelby MO-Lewis MO-
448 PM CDT Wed Jun 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR MARION...NORTHERN SHELBY AND SOUTHERN LEWIS COUNTIES...
At 448 PM CDT, severe thunderstorms were located along a line
extending from near Plevna to Philadelphia to Hannibal, moving east
at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hannibal, Palmyra, Canton, La Grange, Lewistown, Ewing, Steffenville,
Maywood, Emden, Philadelphia, Taylor, Bethel, Monticello and Leonard.
This also includes Wakonda State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 4014 9151 4003 9150 3992 9142 3988 9145
3986 9144 3979 9136 3972 9136 3972 9148
3986 9229 3995 9229 3995 9195 4005 9195
4012 9183
TIME...MOT...LOC 2148Z 270DEG 22KT 3992 9207 3986 9171 3973 9138
HAIL...0.88IN
WIND...60MPH
$$
Gosselin327
WWUS53 KLSX 052156
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
456 PM CDT Wed Jun 5 2019
MOC111-127-205-052205-
/O.EXP.KLSX.SV.W.0131.000000T0000Z-190605T2200Z/
Marion MO-Shelby MO-Lewis MO-
456 PM CDT Wed Jun 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR MARION...NORTHERN SHELBY AND
SOUTHERN LEWIS COUNTIES WILL EXPIRE AT 500 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 4014 9151 4003 9150 3992 9142 3988 9145
3986 9144 3979 9136 3972 9136 3972 9148
3986 9229 3995 9229 3995 9195 4005 9195
4012 9183
TIME...MOT...LOC 2155Z 312DEG 22KT 3989 9203 3983 9167 3970 9134
$$
GosselinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:01 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 5, 4:01 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 401 PM CDT Wed Jun 5 2019 .SHORT TERM... (Through Late Thursday Night) Issued at 148 PM CDT Wed Jun 5 2019 Focus continues to be thunderstorm and severe threat through this evening. Surface low is currently centered over northwest MO with a front across northern MO into west central IL. Congested CU developing over NE MO and into west central IL as well as over far eastern portions of the CWA as an outflow boundary pushes south. These two areas should be a focus for development this afternoon. Once these storms develop, they will likely quickly become severe. With steep mid level lapse rates and high CAPE, hail will be a threat. Mid levels are quite dry, which will help enhance the downburst and cold pools. While hail will initially be a threat, the threat should transition to a wind threat over the next couple of hours. While a tornado threat can never be completely ruled out, with 15 to 20kts of 0-3km shear, expect a low tornado threat through the evening. Upper low currently over NM is expected to continue moving east and should lift into OK region by Thurs morning. This should help support thunderstorm development over the region with a stalled sfc front across the area. The focus should be over the southern half or so of the CWA, but likely or higher PoPs may need to be pulled further north. Given the rain southern portions of the CWA have received yesterday, and additional rain this evening, will need to consider potential for a flood headline for tomorrow and potentially into Fri. Tilly .LONG TERM... (Friday through Next Wednesday) Issued at 310 PM CDT Wed Jun 5 2019 Models are in fairly good agreement suggesting the upper low mentioned above becoming blocked by upper level ridging and nearly stationary over northern AR into TN/KY region through the weekend. While model solutions are in agreement with this trend, placement of the upper low differ slightly. This will largely determine placement of precip through the weekend. PoPs may eventually need to be raised and moved further north, but will need better agreement among models. Agreement is better that a fairly strong cold front will push through the region late Sun into Mon. As the surface ridge builds into the area, the region will finally see a couple of days of dry weather with seasonably cool temps. This will be somewhat short lived as models suggest a fairly deep trof reaching the area by Wed with the chance for storms continuing through the end of the forecast period with continued cool temps. Tilly && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1223 PM CDT Wed Jun 5 2019 TSRA are expected to develop this afternoon across west central IL into northeast MO. These storms should merge into some sort of line and push south through the region. KCOU should see less coverage and therefore left much of that forecast as-is. Other sites, have lowered visbys during timing of greatest TSRA threat. The threat of these storms being severe continues to increase. Will update in a few hours as timing confidence increases. Winds will become nely on Thurs with shower chances increasing through the morning. Tilly && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 73 87 68 85 / 100 50 40 30 Quincy 66 82 63 81 / 50 30 10 10 Columbia 67 85 66 81 / 60 50 30 30 Jefferson City 67 85 67 82 / 60 60 40 30 Salem 68 85 67 82 / 100 50 40 30 Farmington 65 83 65 79 / 90 70 70 60 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 5, 4:11 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 411 PM CDT Wed Jun 5 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 411 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected to push south through the region this evening. Some of these storms will likely be severe with damaging winds and large hail as the the main threat. Major river flooding is ongoing along parts of the Missouri, Mississippi, Illinois, and Osage Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are in the forecast each day through Tuesday. Major river flooding will continue along parts of the Missouri, Mississippi, Illinois, and Osage Rivers. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Tilly
In the hours before
Special weather statement, Jun 5, 2:38 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service St Louis MO
238 PM CDT Wed Jun 5 2019
ILZ096-052030-
Brown IL-
238 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN COUNTY UNTIL 330
PM CDT...
At 238 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Littleton, moving southeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Mount Sterling, La Grange, Ripley and Coopertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Illinois.
LAT...LON 4010 9070 4009 9070 4008 9067 4005 9068
4002 9063 4003 9061 4001 9062 4000 9060
3998 9060 3998 9051 3997 9051 3995 9053
3992 9054 3991 9055 3997 9073 4008 9091
4011 9090
TIME...MOT...LOC 1938Z 292DEG 17KT 4014 9078
GosselinLocal storm report, Jun 5, 2:53 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG VIBURNUM 37.71N 91.13W
06/04/2019 IRON MO LAW ENFORCEMENT
WIND DAMAGE ALONG HIGHWAY 49 FROM VIBURNUM
TO BIXBY. TIME ESTIMATED FROM RADAR.
&&
KDSpecial weather statement, Jun 5, 4:03 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service St Louis MO
403 PM CDT Wed Jun 5 2019
ILZ059-060-052145-
Macoupin IL-Montgomery IL-
403 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACOUPIN AND
MONTGOMERY COUNTIES UNTIL 445 PM CDT...
At 403 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chatham to near Loami to near Franklin.
Movement was southeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Litchfield, Hillsboro, Virden, Nokomis, Girard, Raymond, Witt, White
Oak, Farmersville, Palmyra, Taylor Springs, Schram City, Irving,
Coalton, Waggoner, Nilwood, Harvel, Modesto, Butler and Standard
City.
This includes Interstate 55 in Illinois between exits 52 and 63.
This also includes Lake Lou Yaeger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and southwestern Illinois.
LAT...LON 3931 8916 3914 8939 3912 8973 3952 9006
3952 8953 3935 8953 3935 8921
TIME...MOT...LOC 2103Z 321DEG 37KT 3967 8976 3960 8986 3959 9001
GosselinThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:18 PM CDT | Special Weather Statement | LSX | Sainte Genevieve, Saint Francois | 27 min |
| Jun 5, 4:44 PM CDT | Flash Flood Warning | LSX | Knox, Lewis, Marion | 6 hr |
| Jun 5, 4:46 PM CDT | Special Weather Statement | LSX | Marion, Shelby | 44 min |
| Jun 5, 5:08 PM CDT | Special Weather Statement | LSX | Monroe, Pike, Ralls | 52 min |
| Jun 5, 5:33 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 42 min |
| Jun 5, 6:13 PM CDT | Special Weather Statement | LSX | Lincoln | 47 min |
| Jun 5, 6:19 PM CDT | River Flood Warning | LSX | Lewis | 3 hr |
| Jun 5, 6:45 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 45 min |
| Jun 5, 6:50 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 40 min |
| Jun 5, 6:53 PM CDT | Special Weather Statement | LSX | Callaway, Gasconade, Warren | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.